Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Austin/San Antonio, TX

March 14, 2007Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 14, 2007, 11:06 AM CDT for Fayette County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2007, 11:06 AM CDT (16:06 UTC)
Expired
Mar 14, 2007, 12:00 PM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 10:34 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 141606
SVREWX
TXC149-141700-
/O.NEW.KEWX.SV.W.0027.070314T1606Z-070314T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE

* UNTIL NOON CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MULDOON...OR ABOUT 10 MILES SOUTHEAST OF SMITHVILLE...
  AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE LA GRANGE...ROUND TOP AND
  FAYETTEVILLE

LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660

$$
2 follow-up statements
000 
WWUS54 KEWX 141618
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT WED MAR 14 2007

TXC149-141700-
/O.CON.KEWX.SV.W.0027.000000T0000Z-070314T1700Z/
FAYETTE TX-
1116 AM CDT WED MAR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
FAYETTE COUNTY...

AT 1112 AM CDT...A SEVERE THUNDERSTORM CONTINUED TO MOVE EAST AT 20 
MPH ACROSS NORTHERN FAYETTE COUNTY. THIS STORM IS CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE WARDA AND ROUND TOP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660

$$
000 
WWUS54 KEWX 141648
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 AM CDT WED MAR 14 2007

TXC149-141700-
/O.CON.KEWX.SV.W.0027.000000T0000Z-070314T1700Z/
FAYETTE TX-
1146 AM CDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY WILL BE 
ALLOWED TO EXPIRE AT NOON...

THE SEVERE THUNDERSTORM IN NORTHEASTERN FAYETTE COUNTY CONTINUES TO 
MOVE EAST AT 20 MPH. THE STORM AT 1145 AM...THE STORM WAS LOCATED 
OVER ROUND TOP. BY NOON...THE STORM WILL HAVE MOVED INTO WASHINGTON 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:42 AM CDT, 24 minutes earlier.

Area forecast discussion, Mar 14, 10:42 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 AM CDT WED MAR 14 2007

.UPDATE...
QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 62 FOR OUR SOUTHEASTERN COUNTIES.
THIS WATCH WILL BE IN EFFECT UNTIL 7 PM CDT THIS EVENING.
INSTABILITY ACROSS THE REGION HAS ALREADY GENERATED SEVERE
THUNDERSTORMS ACROSS THE COASTAL PLAINS. AS TEMPERATURES INCREASE
THROUGHOUT THE DAY, HEATING COULD PLAY A KEY ROLE IN SPAWNING
ADDITIONAL CONVECTION THIS AFTERNOON. THE SITUATION WILL CONTINUE
TO BE CLOSELY MONITORED THROUGH THE NEXT SEVERAL HOURS AND FURTHER
UPDATES MAY BE NECESSARY.

&&

.PREV DISCUSSION... /ISSUED 648 AM CDT WED MAR 14 2007/

AVIATION...
A FEW ELEVATED THUNDERSTORMS ARE FORMING OVER THE NORTHERN EDGES
OF THE FORECAST AREA. CURRENTLY EXPECT THESE TO MISS MOST OF THE
TAF AREAS UNTIL LATER THIS MORNING. PATCHY FOG WILL CONTINUE TO
RESULT IN ERRATIC VSBY AND CIG CHANGES WITH MOST AERAS SEEING IFR
CIGS. EXPECT A BRIEF DIP INTO LIFR/VLIFR CIGS AND VSBYS BEFORE THE
SUN AND MIXING BREAKS UP THE INVERSION BY 15Z. CONVECTIVE ACTIVITY
SHOULD FOCUS EAST OF THE TERMINAL SITES BY AROUND 19Z WITH VFR
CONDITIONS CONTINUING INTO THE EVENING. LATE TONIGHT A MORE
WIDESPREAD FOG EVENT IS EXPECTED WITH SEVERAL HOURS OF VLIFR
CONDITIONS POSSIBLE.

PREV DISCUSSION... /ISSUED 404 AM CDT WED MAR 14 2007/

DISCUSSION...
THE UPPER LOW IS CURRENTLY OVER NORTH CENTRAL TEXAS AND FINALLY
MOVING EAST. THE FOCUS FOR EXCESSIVE RAINFALL HAS SHIFTED EAST OF
OUR AREA...WITH DRIER AIR PUSHING OVERHEAD AROUND THE BASE OF THE
UPPER LOW CIRCULATION. HOWEVER...CONVECTION IS EXPECTED WITH
HEATING THIS MORNING ACROSS THE EASTERN-HALF OF OUR AREA...BUT
WILL NOT PRODUCE LOCALLY HEAVY RAINFALL GIVEN THE FASTER MOVEMENT
(40-45KTS OF WESTERLY STEERING FLOW) AND LOWER PWATS. SEVERAL OF
OUR RIVERS ARE IN...OR FORECAST TO GO IN...MODERATE TO MAJOR FLOOD
DUE TO EXCESSIVE RAINFALL OVER THE PAST 72H.

PATCHY DENSE FOG IS POSSIBLE THIS MORNING AND WILL BE WIDESPREAD
WEDNESDAY NIGHT AND THURSDAY MORNING AS A CLASSIC RADIATIONAL FOG
SCENARIO PLAYS-OUT...ESPECIALLY ACROSS THE EASTERN-HALF OF OUR
AREA. A DENSE FOG ADVISORY WILL LIKELY BE REQUIRED FOR WEDNESDAY
NIGHT.

WARMER TEMPS FORECAST ON THURSDAY WITH A SHORTWAVE RIDGE
OVERHEAD...BUT A COLD FRONT WILL PUSH THROUGH EARLY FRIDAY AND
SUPPLY BELOW NORMAL TEMPS FOR FRIDAY AND SATURDAY. RETURN FLOW
FORECAST SUNDAY NIGHT WITH A GULF AIRMASS TO HOLD THROUGH NEXT
WEEK AND LITTLE CHANCE FOR MEASURABLE PRECIP.

00Z GFS MOS NUMBERS ARE IN THE BALLPARK...BUT OUR MAX TEMP
FORECAST IS A FEW DEGREES BELOW MOS VALUES FOR WED AND THU GIVEN
UNMODELED EVAPORATIVE COOLING FROM VERY WET SURFACES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  57  82  56  67 /  60  -   -   -   10
AUSTIN BERGSTROM INTL AIRPORT  72  53  81  56  67 /  60  -   -   -   10
DEL RIO INTL AIRPORT           83  59  85  62  73 /  -   -   -   10  10
SAN ANTONIO INTL AIRPORT       76  59  82  61  71 /  40  -   -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Mar 14, 5:53 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CDT WED MAR 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE
EASTERN HILL COUNTRY AND AREAS EAST OF THE I-35 CORRIDOR. A FEW OF
THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH PRIMARY
THREATS FOR LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS UP TO
ONE INCH ARE POSSIBLE...BUT MOST AREAS SHOULD EXPECT AMOUNTS LESS
THAN ONE-QUARTER INCH.

LATE TONIGHT...AREAS OF DENSE FOG IS EXPECTED TO DEVELOP ACROSS
MUCH OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:14 PM CDTSevere Thunderstorm WarningEWXDeWitt31 min
Mar 13, 9:58 PM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
Mar 14, 5:58 PM CDTFlash Flood WarningEWXDeWitt2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.